Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 66, NWS State College, PA

July 14, 20255 counties in Pennsylvania

NWS State College, PA issued this flash flood warning at Jul 14, 2025, 1:42 PM EDT for 5 counties in Pennsylvania. It was in force for 3 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2025, 1:42 PM EDT (17:42 UTC)
Expired
Jul 14, 2025, 4:45 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties Clinton County, PA, Lycoming County, PA, Northumberland County, PA, Sullivan County, PA, Union County, PA

The radar

The State College radar (KCCX), 99 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 2:25 PM EDTFLASH FLOODPicture Rocks, PAPennDOT responding to a mudslide along US-220.
Jul 14, 2:40 PM EDTFLASH FLOOD7 Se Picture Rocks, PAWater surounding a house on Kleeman Hollow Road; water rescue requested.
Jul 14, 2:43 PM EDTFLASH FLOOD1 Ne Hughesville, PAFlooding near Muncy Creek PA118 along N 6th street x Penn Drive.
Jul 14, 3:00 PM EDTFLASH FLOOD3 Ese Jersey Shore, PAPA 44 flooded near x State St. and Route 880 Hwy.
Jul 14, 3:10 PM EDTFLASH FLOODPicture Rocks, PAWater up to the first floor of a business on West Main Street; water rescue in progress.
Jul 14, 3:13 PM EDTFLASH FLOOD4 W Collomsville, PARoute 880 x Middle Rd and Gottshall Rd.
Jul 14, 3:38 PM EDTFLASH FLOOD4 N Carroll, PAKnarr Road and Rauchtown Road in Crawford Township is currently washing out and closed due to flooding.
Jul 14, 4:05 PM EDTFLASH FLOOD4 W Collomsville, PAFlooding is occurring at route 880 and Middle Rd. Vehicle stuck in rushing water.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2025-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 947 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2025-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
947 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

123 
WGUS51 KCTP 141742
FFWCTP
PAC035-081-097-113-119-142045-
/O.NEW.KCTP.FF.W.0066.250714T1742Z-250714T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
142 PM EDT Mon Jul 14 2025

The National Weather Service in State College has issued a

* Flash Flood Warning for...
  Northwestern Northumberland County in central Pennsylvania...
  North Central Union County in central Pennsylvania...
  East Central Clinton County in north central Pennsylvania...
  Southeastern Lycoming County in north central Pennsylvania...
  Southwestern Sullivan County in north central Pennsylvania...

* Until 445 PM EDT.

* At 142 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Williamsport, Montoursville, Jersey Shore, Muncy, Hughesville, 
  Montgomery, Duboistown, Allenwood, Delaware Run, Loyalsockville, 
  Elimsport, Collomsville, Lairdsville, South Williamsport, Garden 
  View, Picture Rocks, Oval, Williamsport Airport and Little League 
  World Series Complex.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4132 7701 4138 7658 4128 7662 4118 7656
      4116 7659 4115 7668 4117 7673 4113 7673
      4105 7717 4110 7727 4115 7729 4121 7730

FLASH FLOOD...RADAR INDICATED

$$

Bauco
2 follow-up statements
070 
WGUS71 KCTP 141836
FFSCTP

Flash Flood Statement
National Weather Service State College PA
236 PM EDT Mon Jul 14 2025

PAC035-081-097-113-119-142045-
/O.CON.KCTP.FF.W.0066.000000T0000Z-250714T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clinton PA-Lycoming PA-Northumberland PA-Sullivan PA-Union PA-
236 PM EDT Mon Jul 14 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM EDT THIS 
AFTERNOON FOR NORTHWESTERN NORTHUMBERLAND, NORTH CENTRAL UNION, EAST 
CENTRAL CLINTON, SOUTHEASTERN LYCOMING AND SOUTHWESTERN SULLIVAN 
COUNTIES...

At 236 PM EDT, local law enforcement reported thunderstorms 
producing heavy rain across the warned area. Between 2 and 4 inches 
of rain have fallen. Additional rainfall amounts of 1 to 2 inches 
are possible in the warned area. Flash flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Williamsport, Montoursville, Jersey Shore, Muncy, Hughesville, 
  Montgomery, Duboistown, Allenwood, Delaware Run, Loyalsockville, 
  Elimsport, Collomsville, Lairdsville, South Williamsport, Garden 
  View, Picture Rocks, Oval, Williamsport Airport and Little League 
  World Series Complex.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4132 7701 4138 7658 4128 7662 4118 7656
      4116 7659 4115 7668 4117 7673 4113 7673
      4105 7717 4110 7727 4115 7729 4121 7730

FLASH FLOOD...OBSERVED

$$

Bauco
706 
WGUS71 KCTP 142037
FFSCTP

Flash Flood Statement
National Weather Service State College PA
437 PM EDT Mon Jul 14 2025

PAC035-081-097-113-119-142047-
/O.EXP.KCTP.FF.W.0066.000000T0000Z-250714T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clinton PA-Lycoming PA-Northumberland PA-Sullivan PA-Union PA-
437 PM EDT Mon Jul 14 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 445 PM EDT THIS AFTERNOON FOR 
NORTHWESTERN NORTHUMBERLAND, NORTH CENTRAL UNION, EAST CENTRAL 
CLINTON, SOUTHEASTERN LYCOMING AND SOUTHWESTERN SULLIVAN COUNTIES...

This Flash Flood Warning has been replaced by a Flood Warning since 
the rises are not expected to be as sharp as they have been earlier 
today. However, flooding will continue and is expected to get 
slightly worse before the water starts to recede tonight.

A Flood Watch remains in effect until 1200 AM EDT Tuesday for a 
portion of central Pennsylvania.

&&

LAT...LON 4132 7701 4138 7658 4128 7662 4118 7656
      4116 7659 4115 7668 4117 7673 4113 7673
      4105 7717 4110 7727 4115 7729 4121 7730

$$

Dangelo

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 11:40 AM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 14, 11:40 AM EDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service State College PA
1140 AM EDT Mon Jul 14 2025

.SYNOPSIS...
* Continued seasonably warm and humid for many days
* Afternoon and evening focused showers and thunderstorms are
  expected through the evening hours. Flooding possible almost
  anywhere.
* Tuesday still looks like the driest day of the next seven with
  a brief visit from high pressure.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
Earlier flooding rains over the eastern counties is still at
risk for continued and perhaps renewed/worsened flooding. See
hydro section for more.

Really good short wave trough rolling into wrn PA is already
helping to enhance lift over Central PA. A nearly-solid line of
new storms are firing along the Allegheny Front (Wopsy Mtn).
These are not moving at all. The rest of the area is clearing
out and heating/destabilization is occurring rapidly. Expect
widespread storms and all could have heavy rainfall. Expect the
passage of that short wave trough to (almost) end the SHRA/TSRA.
But, recent NAM run does still make some deep convection close
to midnight in the NE. Will be careful to not drop our guard too
soon there. Risk for SVR remains MRGL, but the continued
moistening of the column overhead will likely make it more
difficult for downdrafts to occur. Hail risk is nearly nil.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 AM TUESDAY/...
Short MBE vectors and relatively light flow (still only 20KT
deep shear over MDT) continue today, as the last many days, and
will keep the FF risk higher than normal. ERO bumped up into the
moderate category for our SErn third, with slight risk for good
portion of central mountains, then tapers to nil for the NW few
counties. The moisture and approach of a stronger longer- wave
trough will create widespread SHRA/TSRA in the aftn/evening,
mainly over the eastern half of the area. Posted another FF
Watch for Mon that runs through 04z for southeast portion of CWA,
as activity should persist there well into the evening. Though
potential for isolated downpours to cause localized water issues
for central mountains in the afternoon is also possible.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
The cold front pulls slowly moves through the area Monday
evening into Tuesday morning, allowing for a brief period of no
precipitation across central Pennsylvania through the morning
hours on Tuesday. This will be short-lived, however, as the
front will move back in to the southern tier Tuesday afternoon
and trigger another round of showers and thunderstorms.

Large-scale pattern remains fairly consistent, allowing for
continued chances for diurnally driven showers and thunderstorms
across central Pennsylvania throughout much of the long-term
forecast period.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
Approach of a deeper upper trough from the west is a good
signal that storms will form again midday Monday. Will just
mention after 16Z. Most of the storms will be SE of IPT-UNV-AOO
depending on timing of the trough axis, but a few are possible
to the NW of that area.

Outlook...

Tue-Wed...Mainly VFR. Isold-Sct PM TSRA poss, mainly south.

Thurs-Fri...Sct/Nmrs SHRA/TSRA.

&&

.HYDROLOGY...
The Flood Watch has been expanded to cover most of the CWA. Have
only left out the Allegheny Plateau and Laurels. But, current
(1130AM) storms along the Allegheny Front could put some water
down into the basins which run toward the OH River (W into
Cambria/Somerset Cos) The real hot spots for renewed/continued
flooding are in Lycoming/Sullivan/Columbia Cos, and various
points where the heavy rain fell over the last two days (Adams,
York, Bedford, Huntingdon, Lancaster. Current cell movements in
the east are helping to keep the risk just below warning limits
at this point, but additional storms are likely or absolute in
many places this aftn and evening. Most of the rain will be off
to the SE of UNV-IPT-AOO by sunset. But, there is a chc for
isolated storms in the (wet) NErn counties. No river forecast
points are yet in a worry for flooding, but the tribs to the
West Br and Mainstem Susq will be the most likely place to see
one or two river points go into caution or flood. The risk for
flooding goes away from all of our area after midnight (unless
any downstream points are still rising) with the rain ending in
the SE around/before then.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for PAZ012-018-019-025>028-
034>037-041-042-045-046-049>053-056>059-063>066.

&&

SYNOPSIS...Dangelo
NEAR TERM...Dangelo
SHORT TERM...Dangelo/RXR
LONG TERM...Bauco/NPB
AVIATION...Dangelo/RXR
HYDROLOGY...Dangelo/RXR
Hazardous weather outlook, Jul 14, 10:55 AM EDT, 2 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1055 AM EDT Mon Jul 14 2025

PAZ004>006-010-011-151500-
Warren-McKean-Potter-Elk-Cameron-
1055 AM EDT Mon Jul 14 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms with very heavy rain are possible Thursday and Friday.
The heavy rain may lead to minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ017-024-033-151500-
Clearfield-Cambria-Somerset-
1055 AM EDT Mon Jul 14 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms with gusty winds are possible this
afternoon and early tonight. The thunderstorms may also produce
very heavy rain that may lead to minor flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms with very heavy rain are possible Thursday and Friday.
The heavy rain may lead to minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ049>053-151500-
Union-Snyder-Montour-Northumberland-Columbia-
1055 AM EDT Mon Jul 14 2025

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Strong to severe thunderstorms with gusty winds are possible this
afternoon and early tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms with very heavy rain are possible Tuesday and again
Thursday into Friday. The heavy rain may lead to minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ036-056>059-063-151500-
Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
1055 AM EDT Mon Jul 14 2025

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

In addition, strong to severe thunderstorms with gusty winds are
possible this afternoon and early tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Very heavy rainfall from thunderstorms may produce flash flooding
again Tuesday through Friday. In addition, heat index values will
approach 100 degrees on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ064>066-151500-
Adams-York-Lancaster-
1055 AM EDT Mon Jul 14 2025

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

In addition, strong to severe thunderstorms with gusty winds are
possible this afternoon and early tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Very heavy rainfall from thunderstorms may produce flash flooding
again Tuesday, Wednesday and Friday. In addition, heat index values
will approach 100 degrees on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ012-018-019-025>028-034-035-037-041-042-045-046-151500-
Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon-
Mifflin-Juniata-Bedford-Fulton-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-
1055 AM EDT Mon Jul 14 2025

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Strong to severe thunderstorms with gusty winds are possible this
afternoon and early tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms with very heavy rain are possible. The heavy rain may
lead to minor flooding Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Local storm report, Jul 14, 8:12 AM EDT, 5 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
812 AM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Flood            2 NNE Benton            41.22N 76.38W
07/14/2025                   Columbia           PA   Emergency Mngr

            Route 487 Closed near Benton. Time and
            location estimated.

&&

MMD
Local storm report, Jul 14, 9:32 AM EDT, 4 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
932 AM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 AM     Flood            1 ESE Muncy Valley      41.35N 76.58W
07/14/2025                   Sullivan           PA   911 Call Center

            US220 and PA42 flooded along Muncy Creek
            Water surrounding houses along the Creek.

0852 AM     Flood            3 NE Picture Rocks      41.31N 76.67W
07/14/2025                   Lycoming           PA   911 Call Center

            US220 flooded near x of Barto Hollow and
            Point Bethel Roads along Muncy Creek.

&&
Local storm report, Jul 14, 9:35 AM EDT, 4 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
935 AM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     Flood            3 SE Eagles Mere        41.37N 76.55W
07/14/2025                   Sullivan           PA   911 Call Center

            Fairman Rd flooded near US220 x Shaffer Rd.

&&

MRS

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:25 PM EDTFlash Flood WarningCTPMcKean, Warren2 hr
Jul 13, 10:03 PM EDTFlash Flood WarningCTPLycoming, Sullivan5 hr
Jul 13, 11:21 PM EDTFlash Flood WarningCTPSullivan4 hr
Jul 14, 2:22 AM EDTFlood WatchCTPAdams, Bedford, Blair, Centre, Clinton, Columbia and 19 more17 hr
Jul 14, 3:25 AM EDTAreal Flood WarningCTPLycoming, Sullivan11 hr
Jul 14, 5:43 AM EDTAreal Flood WarningCTPLycoming8 hr
Jul 14, 8:09 AM EDTAreal Flood WarningCTPColumbia, Lycoming, Sullivan6 hr
Jul 14, 1:23 PM EDTFlash Flood WarningCTPColumbia, Lycoming, Sullivan3 hr
Jul 14, 1:29 PM EDTFlash Flood WarningCTPBedford2 hr
Jul 14, 2:20 PM EDTFlash Flood WarningCTPDauphin, Lancaster, Lebanon6 hr
Jul 14, 3:57 PM EDTFlash Flood WarningCTPLancaster, York3 hr
Jul 14, 4:24 PM EDTAreal Flood WarningCTPClinton, Columbia, Lycoming, Montour, Northumberland, Sullivan and 1 more8 hr
Jul 14, 4:42 PM EDTFlash Flood WarningCTPDauphin, Lancaster, York3 hr
Jul 14, 5:36 PM EDTSevere Thunderstorm WarningCTPLancaster, York54 min
Jul 14, 6:42 PM EDTAreal Flood WarningCTPLancaster, York4 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.